Alert archive / Nebraska / Flash Flood Watches in 2008

Flash Flood Watch 7, NWS North Platte, NE

July 6, 20086 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at Jul 6, 2008, 2:18 PM MDT for 6 counties in Nebraska. It took effect at Jul 6, 2008, 6:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2008, 2:18 PM MDT (20:18 UTC)
In effect from
Jul 6, 2008, 6:00 PM MDT
Expired
Jul 7, 2008, 2:32 AM MDT
In force
9 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Chase County, NE, Custer County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1813 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLBF 062018
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT SUN JUL 6 2008


NEZ038-058-059-069>071-071015-
/O.NEW.KLBF.FF.A.0007.080707T0000Z-080707T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
318 PM CDT SUN JUL 6 2008 /218 PM MDT SUN JUL 6 2008/

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND 
  SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...
  FRONTIER...HAYES...LINCOLN AND PERKINS.

* FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH MONDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING
  AND MOVE ACROSS PORTIONS OF SOUTHWEST NEBRASKA...INTO PORTIONS
  OF CENTRAL NEBRASKA. ADDITIONAL STORMS ARE EXPECTED TO CONTINUE
  TO DEVELOP AND MOVE ACROSS THIS SAME REGION OVERNIGHT.
  CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO PRODUCE
  HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

* THE CONTINUED TRAINING OF STORMS OVER THE SAME LOCATION WILL
  PRODUCE HEAVY PRECIPITATION AND POSSIBLE RISES IN CREEKS AND LOW
  LYING AREAS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

MASEK
1 follow-up statement
000 
WGUS63 KLBF 070832
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CDT MON JUL 7 2008


NEZ038-058-059-069>071-070945-
/O.CAN.KLBF.FF.A.0007.000000T0000Z-080707T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
332 AM CDT MON JUL 7 2008 /232 AM MDT MON JUL 7 2008/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND
SOUTHWEST NEBRASKA HAS BEEN CANCELLED. THUNDERSTORMS MOVED ACROSS
PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA THROUGH THE EARLY
MORNING HOURS AND SOME DID CONTAIN BRIEF HEAVY RAINFALL. THESE
HIGHER AMOUNTS WERE NOT WIDESPREAD ENOUGH TO CAUSE SIGNIFICANT
FLOODING. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jul 6, 2:03 PM MDT, 15 minutes earlier.

Area forecast discussion, Jul 6, 2:03 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT SUN JUL 6 2008

.DISCUSSION...
...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT...

COLD FRONT STALLED TO THE SOUTH JUST SOUTH OF THE NEB/KS BORDER.
NORTH OF THE FRONT THERE HAVE BEEN ON AND OFF SHOWERS...ALONG WITH
MOSTLY CLOUDY SKIES ALL AFTERNOON...WHICH HAVE KEPT TEMPS AROUND 80
DEGREES.

TONIGHT...SOUTHWEST FLOW ALOFT WILL CAUSE TRAINING OF STORMS FROM
SOUTHWEST TO NORTHEAST. SURF DEW PTS IN THE MID TO UPPER 60S AND
PRECIP H2O AT OR ABOVE 1.5 INCHES...THUS PLENTY OF JUICE IN THE
AREA. NEXT WAVE EXPECTED TO EJECT OUT OF NE CO IN THE NEXT FEW
HOURS...ALONG WITH AN INCREASING LOW LEVEL JET. WITH 3HR FFG AROUND
2 INCHES FOR PORTIONS OF SW NEB...INTO CUSTER COUNTY...HAVE GONE
AHEAD AND POSTED A FLASH FLOOD WATCH. EVENING SHIFT WILL HAVE TO
MONITOR PORTIONS OF NORTH CENTRAL NEB FOR POSSIBLE EXPANSION OF
WATCH TO THE NORTHEAST. AS FOR SEVERE WEATHER...CAP IS STRONG FOR
SURFACE BASED CONVECTION...HOWEVER CAN NOT RULE OUT SOME ELEVATED
HAILERS. AND AFTER LAST NIGHTS...WOULD EXPECT NUMEROUS LIGHTNING
STRIKES WITH STRONGER EMBEDDED CELLS.

SYSTEM SETUP REMAINS SIMILAR FOR TOMORROW...WITH CONTINUED CHANCE
FOR STORMS...POSSIBLY HEAVY RAIN. GENERALLY PARTLY TO MOSTLY
CLOUDY SKIES WILL KEEP TEMPS IN THE 80S AGAIN. MAY SEE A FEW AREAS
REACH 90 IS MORE SUN THAN CLOUDS ARE SEEN IN LOCAL POCKETS.

BY TOMORROW NIGHT...A SECONDARY COLD FRONT WILL PUSH SE ACROSS THE
AREA...PUSHING THE SHOWERS AND TSRA TO THE SE OF FA BY TUESDAY MORN.
HIGH PRESSURE WILL BUILD INTO THE REGION FOR MID WEEK WITH TEMPS ON
THE WAY UP. ALOFT SOUTHWEST FLOW WILL TRANSITION TO MORE ZONAL
FLOW...WITH THE SETUP FOR A FEW FAST MOVING SHORT WAVES TO MOVE
ACROSS THE AREA. A STRAY STORM CAN NOT BE RULED OUT...HOWEVER WILL
KEEP FORECAST GENERALLY DRY FOR THE TIME BEING.

WEDNESDAY THROUGH SUNDAY...ZONAL TO NORTHWEST FLOW CONTINUES INTO
THROUGH THE LATTER PART OF THE WEEK AND INTO THE WEEKEND.
TEMPERATURES GENERALLY IN THE UPPER 80S TO MID 90S WITH A COUPLE
OF TROUGHS TO MOVE ACROSS THE AREA. MODELS KEEP JUMPING AROUND
WITH THE TIMING OF THE WAVES...BUT WOULD EXPECT TO SEE A FEW
ISOLATED LATE AFTERNOON STORMS TO DEVELOP IN ASSOCIATION WITH ANY
TROUGH. WITH LIMITED COVERAGE OF STORMS AND UNCERTAINTY OF
TIMING...HAVE CONTINUED A MOSTLY DRY FORECAST. WILL LIKELY ADD
SMALL POPS FOR ISOLATED OR POSSIBLY SCATTERED STORMS IN THE COMING
DAYS AS TIMING BECOMES MORE CERTAIN.

&&

.AVIATION...
A STATIONARY FRONT RESIDES SOUTH OF THE REGION OVER KANSAS.
PERSISTENT SHOWER/THUNDERSTORM DEVELOPMENT IS EXPECTED NORTH OF THE
FRONT...WHICH WILL AFFECT THE KLBF TERMINAL THROUGH MOST OF THE
AFTERNOON AND EVENING. WINDS WILL GENERALLY BE EAST/NORTHEAST
THROUGH THE EVENING...BEFORE BECOMING LIGHT AND VARIABLE BY MONDAY
MORNING. VSBY/CEILING RESTRICTIONS ARE NOT EXPECTED...EXCEPT WITH
THE PASSAGE OF ANY STRONG THUNDERSTORM ACTIVITY AT KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 PM CDT
/6 PM MDT/ THIS EVENING THROUGH MONDAY MORNING FOR
NEZ038-058-059-069>071.

&&

MASEK/GARNER
Hazardous weather outlook, Jul 6, 4:50 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 AM CDT SUN JUL 6 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-071100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
550 AM CDT SUN JUL 6 2008 /450 AM MDT SUN JUL 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS WITH HEAVY RAIN...LARGE HAIL...AND
STRONG WINDS ARE EXPECTED TODAY AND TONIGHT MAINLY SOUTH OF A LINE
FROM BIG SPRINGS IN DEUEL COUNTY...TO THEDFORD IN THOMAS
COUNTY...AND TO SPENCER IN BOYD COUNTY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE NORTH OF THIS LINE.

THUNDERSTORMS WILL BECOME SEVERE THIS AFTERNOON AS A FRONT SLIDES
SOUTH OF THE AREA AND A DISTURBANCE IN THE UPPER LEVELS OF THE
ATMOSPHERE MOVES INTO AN ALREADY MOIST ENVIRONMENT ACROSS WESTERN
NEBRASKA. BECAUSE OF THE SLOW MOVEMENT OF THE STORMS...HEAVY RAIN
AND LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY THROUGH
WEDNESDAY AS WARM MOIST AIR REMAINS OVER WESTERN AND NORTH CENTRAL
NEBRASKA.

FIRE WEATHER WILL BE A CONCERN BY THURSDAY AS RELATIVE HUMIDITIES
START TO LOWER AND WARM TEMPERATURES CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING MAINLY SOUTH OF A LINE FROM BIG SPRINGS...TO
THEDFORD...AND TO SPENCER. SPOTTERS PLEASE ACTIVATE BEFORE STORMS
MOVE INTO YOUR AREA AND PROMPTLY REPORT SEVERE WEATHER EVENTS TO
THE NATIONAL WEATHER SERVICE OFFICE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

DDB

Nearby

Flash Flood Watches in Nebraska, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.